Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Burlington, VT

July 4, 20124 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 4, 2012, 3:23 PM EDT for 4 counties in Vermont. It was in force for 67 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 3:23 PM EDT (19:23 UTC)
Expired
Jul 4, 2012, 4:30 PM EDT
In force
67 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Caledonia County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 77 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:42 PM EDTTSTM WND DMGCraftsbury, VTLARGE TREE DOWN
Jul 4, 3:42 PM EDTTSTM WND DMGCraftsbury Common, VTFARMSTAND OVERTURNED AND DAMAGED IN CRAFTSBURY COMMON
Jul 4, 3:50 PM EDTTSTM WND DMGCraftsbury, VTTREES DOWN ON EAST CRAFTSBURY RD AND DANIELS RD
Jul 4, 4:06 PM EDTTSTM WND DMG1 W East Hardwick, VTTREE DOWN ON POWER LINE
Jul 4, 4:18 PM EDTTSTM WND DMG1 W Walden, VTESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL
Jul 4, 4:18 PM EDTHAIL 11 W Walden, VTESTIMATED 70 MPH WINDS BLEW A GRILL OFF A DECK AND DOWNED MULT LIMBS AND POWER LINES... 1 INCH HAIL AS WELL
Jul 4, 4:21 PM EDTHAIL 1Walden, VTPUBLIC
Jul 4, 4:22 PM EDTHAIL 11 Ssw Walden, VTPOWER OUT AND 1 INCH HAIL REPORTED BY TRAINED SPOTTER
Jul 4, 4:24 PM EDTTSTM WND DMG1 Wnw West Danville, VT15 TO 20 TREES DOWN ON CARS AND ACROSS N SHORE DRIVE. SMALL BOATS FLIPPED IN JOES POND.
Jul 4, 4:30 PM EDTTSTM WND DMG1 Wnw West Danville, VTMANY TREES DOWN
Jul 4, 4:30 PM EDTTSTM WND DMGWest Danville, VTMULTIPLE TREES AND POWER LINES DOWN
Jul 4, 4:30 PM EDTHAIL 0.88West Danville, VTMULTIPLE TREES AND POWER LINES DOWN
Jul 4, 4:31 PM EDTHAIL 0.75Danville, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS51 KBTV 041923
SVRBTV
VTC005-011-015-019-042030-
/O.NEW.KBTV.SV.W.0042.120704T1923Z-120704T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
  NORTHEASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
  SOUTHWESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
  EAST CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT...

* UNTIL 430 PM EDT.

* AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LOWELL...
  MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ALBANY...CRAFTSBURY...EAST ALBANY...GLOVER...WEST GLOVER...
  GREENSBORO...STANNARD...SHEFFIELD...SUTTON...LYNDONVILLE...NORTH
  DANVILLE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4461 7187 4438 7217 4479 7274 4496 7247
TIME...MOT...LOC 1923Z 309DEG 25KT 4476 7248

$$

NEILES
2 follow-up statements
118 
WWUS51 KBTV 041955
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT WED JUL 4 2012

VTC011-042005-
/O.CAN.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
FRANKLIN VT-
355 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IN NORTHWEST VERMONT IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
      4480 7219
TIME...MOT...LOC 1955Z 312DEG 28KT 4460 7222

$$

VTC005-015-019-042030-
/O.CON.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-
355 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN ORLEANS...NORTHEASTERN LAMOILLE AND NORTHERN CALEDONIA
COUNTIES...

AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GREENSBORO...
MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STANNARD...SHEFFIELD...SOUTH WHEELOCK...NORTH DANVILLE...LYNDON...
  EXIT 23 I91...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
      4480 7219
TIME...MOT...LOC 1955Z 312DEG 28KT 4460 7222

$$

NEILES
934 
WWUS51 KBTV 042031
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT WED JUL 4 2012

VTC005-015-019-042036-
/O.EXP.KBTV.SV.W.0042.000000T0000Z-120704T2030Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-
431 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORLEANS...
NORTHEASTERN LAMOILLE AND NORTHERN CALEDONIA COUNTIES WILL EXPIRE AT
430 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4461 7187 4442 7211 4438 7217 4475 7269
      4480 7219
TIME...MOT...LOC 2026Z 312DEG 28KT 4444 7197

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:49 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 4, 1:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
149 PM EDT WED JUL 4 2012

.SYNOPSIS...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AS A WEAK
COLD FRONT MOVES THROUGH THE REGION. DRY WEATHER WILL FINISH OFF
THE WORK WEEK WITH SEASONABLY WARM TEMPERATURES...FOLLOWED BY A
COOLING TREND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1237 PM EDT WEDNESDAY...SOUPY AIRMASS REMAINS INTACT OVER
THE NORTH COUNTRY THIS AFTNOON. TEMPS IN THE 70S TO L80S. DEWPTS
IN THE 60S TO LWR 70S. LAPS CAPE VALUES RANGE FROM 400 TO 2600
J/KG. HIGHEST VALUES IN THE CVLY/SLV AND LOWEST VALUES OVER THE NE
KINGDOM. LI/S STILL -2 TO -3. ANY CONVECTION THAT TRIES TO GET
GOING NORTH OF THE BORDER DIE OUT BFR CROSSING. VAD WIND PROFILES
DO SHOW DIRECTIONAL SHEAR OCCURRING...BUT SPEED-WISE...NUMBERS ARE
LOW AND ARE ALLOWING FOR ANYTHING TRYING TO GET GOING TO RAIN-OUT.
LATEST FEW FRAMES FROM VIS SAT LOOP DO SHOW CU/TCU ON THE INCR
OVER THE CWA...SO ITS ONLY A MATTER OF TIME BFR CONVECTION RAMPS
UP. THEY WILL BE SLOW MOVERS ONCE THEY GET GOING. MAY HAVE TO WAIT
UNTIL LATER THIS AFTNOON FOR BETTER ACTION AS FRNT OVER WEST-
CENTRAL QUEBEC DIVES SE. WILL SEND OUT UPDATE AT 100 PM TO ADJUST
TEMPS/DEWPTS BUT WILL KEEP CHANCE FOR TRW/RW THRU THE AFTNOON
TIMEFRAME.

PREVIOUS DISCUSSION...FORECASTED UPDATED TO ADJUST TEMPS AND CLD
COVER BASED ON LATEST OBS/SATELLITE DATA. WITH MORNING PRECIP WELL
EAST OF THE CWA...BREAKS OCCURRING OVER THE AREA ALLOWING FOR
TEMPS TO CLIMB UNDER MORNING SUN. SOME SCT -RW/-TRW STARTING TO
GET GOING NORTH OF THE BORDER AND WILL TRANSLATE SOUTH INTO THE
AREA BY THIS AFTNOON. DEWPTS IN THE 60S TO AROUND 70F...SO AREA
WILL SEE HUMID STICKY CONDITIONS UNTIL FROPA OCCURS LATER TODAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
AS OF 430 AM EDT WEDNESDAY...QUIET WEATHER FOR THE SHORT TERM
PERIOD. ANY PRECIP THAT DEVELOPS TODAY WILL MOVE OUT OF REGION BY
THE EVENING. NW FLOW ON THURSDAY WITH WILL KEEP TEMPS COOLER THAN
TODAY, AND NEAR NORMAL. HEIGHTS RISE UNDER RIDGING ALOFT FRIDAY
AND TEMPS CLIMB BACK UP ABOVE NORMAL, BUT STILL SEASONABLY WARM.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 400 AM EDT WEDNESDAY...A TREND TOWARDS MORE SEASONAL
TEMPERATURES ALONG WITH GENERALLY FAIR CONDITIONS IS EXPECTED FOR
THE EXTENDED PORTION OF THE FORECAST. A WARM/MUGGY AIRMASS WILL BE
IN PLACE FRIDAY NIGHT AHEAD OF A COLD FRONT SAGGING SOUTHWARD
THROUGH CENTRAL/SOUTHERN ONTARIO/QUEBEC. WHILE THE AREA SHOULD
REMAIN DRY...CHANCES FOR SHOWERS WILL INCREASE LATE FRIDAY NIGHT
INTO SATURDAY AS THE FRONT APPROACHES. LATEST GUIDANCE INDICATES
LITTLE TO NO INSTABILITY ASSOCIATED WITH THIS FEATURE SO HAVE ONLY
MENTIONED SOME LOW CHANCES FOR SHOWERS WITH FRONTAL PASSAGE
SATURDAY. BEHIND THE FRONT...A BROAD UPPER TROUGH DEVELOPS ACROSS
THE NORTHEAST...BUT HIGH PRESSURE BUILDS INTO THE REGION AT THE
SURFACE AND WILL KEEP THE FORECAST AREA DRY THROUGH THE WEEKEND.
AS THE UPPER TROUGH DEEPENS MONDAY...SHORTWAVE ENERGY MOVING
THROUGH THE FLOW WILL INCREASE CHANCES FOR SHOWERS AGAIN MONDAY
NIGHT THROUGH TUESDAY NIGHT. DRIER CONDITIONS RETURN FOR WEDNESDAY
AS THE UPPER TROUGH BEGINS TO MOVE OUT...AND A RIDGE BEGINS TO
BUILD IN.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...A WEAK FRONTAL BOUNDARY CONTINUES TO
TRACK THROUGH THE REGION THIS AFTERNOON AND EVENING BRINGING A
CHANCE FOR SHOWERS AND THUNDERSTORMS GENERALLY FROM 19-03Z.
WITHIN ANY HEAVIER SHOWERS OR THUNDERSTORMS IFR VSBY AND MVFR
CIGS ARE POSSIBLE...BUT EXTREMELY DIFFICULT TO FORECAST SOMETHING
HITTING A TERMINAL AT THIS TIME SO HAVE JUST INCLUDED VCSH FOR
NOW. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALREADY DEVELOPING
ALONG THE INTERNATIONAL BORDER AND DROPPING SOUTH INTO OUR
FORECAST AREA. AFTER 03Z...A GENERAL CLEARING TREND IS EXPECTED
WITH IFR BR/FOG LIKELY FORMING AT KSLK/KMPV AND SOME PATCHY MVFR
BR POSSIBLE ELSEWHERE.

OUTLOOK 18Z THURSDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 00Z
SATURDAY...MAINLY VFR UNDER HIGH PRESSURE EXCEPT EARLY MORNING
IFR FOG POSSIBLE AT KSLK/KMPV. 00Z SATURDAY THROUGH 00Z
SUNDAY...MAINLY VFR WITH MVFR SHOWERS POSSIBLE AS A COLD FRONT
SAGS SOUTHWARD ACROSS THE REGION. 00Z SUNDAY THROUGH 00Z
MONDAY...VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...HANSON
NEAR TERM...JN
SHORT TERM...HANSON
LONG TERM...LAHIFF
AVIATION...NEILES
Hazardous weather outlook, Jul 4, 4:34 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
434 AM EDT WED JUL 4 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-050845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
434 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP MAINLY
IN THE AFTERNOON. STORMS ARE NOT EXPECTED TO BECOME SEVERE,
HOWEVER THEY COULD PRODUCE SMALL HAIL, GUSTY WINDS, AND TORRENTIAL
RAINFALL. THE THUNDERSTORM THREAT WILL DIMINISH AND SHIFT EAST
THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HANSON

In the hours before

Special weather statement, Jul 4, 1:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
144 PM EDT WED JUL 4 2012

NYZ028-VTZ001>003-005-006-016-017-041845-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
144 PM EDT WED JUL 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...
NORTHEASTERN CHITTENDEN...NORTHEASTERN CLINTON...NORTHERN GRAND
ISLE...NORTHERN LAMOILLE AND WESTERN ORLEANS COUNTIES...

AT 141 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES NORTHWEST OF MANSONVILLE TO PERRY MILLS...MOVING SOUTHEAST AT
35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCIOTA...ROUSES POINT...HOG ISLAND POINT...EAST HIGHGATE...HOLIDAY
POINT...BUTLER ISLAND...ST. ALBANS BAY...ENOSBURG CENTER...BELVIDERE
CORNERS...LOWELL...EDEN...BARTON...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

LAT...LON 4501 7225 4470 7214 4454 7298 4485 7350
      4500 7370 4502 7309

LOCONTO
Special weather statement, Jul 4, 2:40 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
240 PM EDT WED JUL 4 2012

VTZ002>004-016-041945-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-WESTERN FRANKLIN VT-
240 PM EDT WED JUL 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
FRANKLIN...NORTHERN ORLEANS AND NORTHWESTERN ESSEX COUNTIES...

AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF MANSONVILLE TO FRANKLIN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STEVENS MILLS...RICHFORD...EAST BERKSHIRE...SOUTH RICHFORD...NORTH
TROY...NEWPORT CENTER...MONTGOMERY CENTER...EXIT 29 I91...
WESTFIELD...TICE...HOLLAND...COVENTRY...

MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

LAT...LON 4492 7176 4477 7251 4491 7273 4501 7303
      4502 7300 4501 7221 4502 7195

LOCONTO
Special weather statement, Jul 4, 3:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT WED JUL 4 2012

NYZ026-029-087-042015-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
319 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ST. LAWRENCE
COUNTY...

AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHIPMAN...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MADRID...NORFOLK...NORWOOD...WEST POTSDAM...POTSDAM...WEST
STOCKHOLM...HANNAWA FALLS...CONVERSE...PARISHVILLE...COLTON...SOUTH
COLTON...

MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT
LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

LAT...LON 4470 7464 4446 7492 4480 7535 4482 7531
      4486 7528 4488 7522 4488 7518 4490 7517
      4490 7514 4492 7511

NEILES

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:44 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Lamoille, Orleans61 min
Jul 4, 2:29 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle61 min
Jul 4, 2:40 PM EDTSpecial Weather StatementBTVOrleans65 min
Jul 4, 4:24 PM EDTSevere Thunderstorm WarningBTVCaledonia, Washington52 min
Jul 4, 5:06 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange44 min
Jul 4, 5:57 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille63 min
Jul 4, 6:32 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington, Windsor58 min
Jul 4, 6:48 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Orange, Rutland, Washington and 1 more57 min
Jul 4, 7:02 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden58 min
Jul 4, 7:35 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille, Orleans55 min
Jul 4, 7:40 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor65 min
Jul 4, 7:59 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden61 min
Jul 4, 7:59 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor61 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.